Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 239, NWS Cleveland, OH

July 4, 2006Huron County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 4, 2006, 1:56 AM EDT for Huron County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2006, 1:56 AM EDT (05:56 UTC)
Expired
Jul 4, 2006, 2:49 AM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Huron County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:15 AM EDTTSTM WND DMGWakeman, OHNUMEROUS TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 040556
SVRCLE
OHC077-040700-
/O.NEW.KCLE.SV.W.0239.060704T0556Z-060704T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
156 AM EDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN NORTH CENTRAL OHIO

* UNTIL 300 AM EDT

* AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORWALK TO 12 MILES WEST OF
  WILLARD...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE WAKEMAN...NORWALK AND NEW LONDON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 70 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4128 8266 4128 8235 4107 8235 4107 8242
      4104 8247 4104 8256 4103 8257 4100 8282
      4115 8282

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 040622
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
222 AM EDT TUE JUL 4 2006

OHC077-040700-
/O.CON.KCLE.SV.W.0239.000000T0000Z-060704T0700Z/
HURON OH-
222 AM EDT TUE JUL 4 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM EDT FOR HURON
COUNTY...


AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WAKEMAN TO NORTH
FAIRFIELD...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW LONDON...

LAT...LON 4128 8266 4128 8235 4107 8235 4107 8242
      4104 8247 4104 8256 4103 8257 4100 8282
      4115 8282

$$

MRD
000 
WWUS51 KCLE 040649
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 AM EDT TUE JUL 4 2006

OHC077-040659-
/O.CAN.KCLE.SV.W.0239.000000T0000Z-060704T0700Z/
HURON OH-
249 AM EDT TUE JUL 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR HURON COUNTY IS CANCELLED...

SOME THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT.

LAT...LON 4128 8266 4128 8235 4107 8235 4107 8242
      4104 8247 4104 8256 4103 8257 4100 8282
      4115 8282

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:17 AM EDT, 39 minutes earlier.

Area forecast discussion, Jul 4, 1:17 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
117 AM EDT TUE JUL 4 2006

.AVIATION(06Z-06Z)...
ONGOING CONVECTION OVER WESTERN OHIO WILL CONTINUE TO SPREAD
EASTWARD THROUGH THE EARLY MORNING HOURS.  UPSTREAM OBS WITHIN THE
HEAVIEST STORMS HAVE SHOWN PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS
AROUND 30 KTS WITH VSBYS UNDER A MILE AT TIMES.  HAVE THEREFORE
OPTED TO CARRY THESE CONDITIONS AT ALL TERMINALS FOR AT LEAST PART
OF THE EARLY MORNING HOURS THROUGH ABOUT 10Z THEN BACK OFF TO IFR
LIGHT RAIN SHOWERS AND FOG TOWARD DAYBREAK.

A BRIEF BREAK IN THE RAIN LOOKS POSSIBLE THIS MORNING BUT CONTINUE
TO FAVOR PREVIOUS FORECAST OF TSRA DEVELOPING BY MID AFTERNOON AND
CONTINUING INTO THE EARLY EVENING HOURS. RETAINED PROB30S AT ALL
LOCATIONS TO ACCOUNT FOR THIS...DIFFICULT TO FINE-TUNE TIMING THIS
FAR IN ADVANCE BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
APPEARS POSSIBLE LATER TODAY.

&&

.SHORT TERM (TONIGHT)...
NO MAJOR CHANGES PLANNED AT THE MOMENT.  CONVECTION APPEARS TO BE
HAVING A TOUGH TIME GETTING GOING THIS EVE.  MESOANALYSIS SHOWING
QUITE A BIT OF CONVECTIVE INHIBITION (CIN) OVR NRN OH WHICH HAS
LIMITED SURFACE BASE STORMS.  HOWEVER...MODELS CONT TO ADVERSTISE A
DECENT WLY LOW LEVEL JET DEVELOPING OVERNIGHT.  THIS COULD CAUSE
ELEVATED STORMS TO DEVELOP.  STORMS JUST S OF FORECAST AREA FIRST
SIGN THAT THIS JET COULD BE INDEED DEVELOPING.  NOT SURE HOW MUCH
SVR WX THERE WILL BE OVERNIGHT BUT LOCALLY HEAVY RAINS A GOOD BET.
WILL CONT TO MONITOR STORMS BUT DO EXPECT COVERAGE TO INCR NEXT FEW
HOURS.  NO OTHER CHANGES PLANNED AT THE MOMENT.
&&

.PREV SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT)...
JUST WATCHING THE COLD FRONT TO THE NORTH. THE CIRRUS BLOWOFF FROM
THE STORMS THIS MORNING KEPT TEMPERATURES DOWN AND THIS WILL HELP TO
SLOW DOWN THE THREAT OF SEVERE WEATHER. SOME OPEN AREA OVER THE
EXTREME SOUTHERN AREA MAY CAUSE SOME ISOLATED THUNDERSTORMS THROUGH
6 PM. THE FORECAST AREA WILL BE IN THE RRQ OF THE JET AND SOME
SEVERE IS STILL POSSIBLE AS THE SHORT WAVE OVER WISCONSIN DROPS
SOUTH. THINGS SHOULD START DEVELOPING RAPIDILY OVER IL...WI AND IA
BY 23Z. COMTEMPLATED A FLASH FLOOD WATCH FOR PARTS OF THE FORECAST
AREA...IT WILL BE CLOSE BUT WITH THE COLD FRONT MOVING THE
PRECIPITATION MAY CONTINUE TO PUSH SOUTH AND KEEP THE HEAVY RAIN
AWAY FROM ONE AREA...THIS NEEDS TO BE MONITORED. AS THE AIRMASS
DESTABILIZED AND WITH SOME SHEAR THE THREAT OF SEVERE LOOKS
REASONABLE.

FORECAST IS STILL TOUGH FOR TUESDAY AS GFS IS SLOWER IN PUSHING IN
THE DRIER AIR...ATTM GOING WITH WRK/NAM THAT THINGS WILL TRY TO DRY
OUT FROM THE NORTH. MODELS TRY TO HINT AT LITTLE VORT MAXES COMING
DOWN IN THE NORTHWEST FLOW WEDNESDAY AND THURSDAY...ATTM KEPT IT DRY
BUT IT WILL HAVE TO BE MONITORED. GUIDANCE TEMPERATURES LOOK GOOD.

&&

.LONG TERM (FRI THRU MON)...
HIGH PRESSURE TO BE IN CONTROL THROUGH SUNDAY AND AS THE HIGH MOVES
EAST. TEMPERATURES ALOFT WILL SLOWLY WARM. A TROUGH/FRONT MAY BE IN
THE AREA MONDAY WITH SOME TIMING UNCERTAINITY WILL JUST GO WITH A 20
POP. GUIDANCE TEMPERATURES LOOK GOOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KUBINA
PREV SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...LEINS
Hazardous weather outlook, Jul 3, 6:19 AM EDT, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
619 AM EDT MON JUL 3 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-041200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
619 AM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND SLOWLY
MAKE THEIR WAY ACROSS THE OUTLOOK AREA BY LATE TONIGHT. THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD
FRONT TUESDAY AFTERNOON. THESE STORMS MAY BECOME STRONG TO SEVERE
AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS DEVELOP
AND BECOME SEVERE.

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:46 PM EDTSevere Thunderstorm WarningCLECrawford52 min
Jul 4, 12:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 4, 1:47 AM EDTSpecial Marine WarningCLE118 min
Jul 4, 1:47 AM EDTSevere Thunderstorm WarningCLEErie, Lorain58 min
Jul 4, 2:14 AM EDTSevere Thunderstorm WarningCLECuyahoga54 min
Jul 4, 3:19 AM EDTSpecial Marine WarningCLE86 min
Jul 4, 3:30 AM EDTSpecial Marine WarningCLE90 min
Jul 4, 4:42 PM EDTTornado WarningCLEMahoning48 min
Jul 4, 4:44 PM EDTTornado WarningCLEPortage16 min
Jul 4, 7:58 PM EDTTornado WarningCLEPortage62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.